Alert archive / Illinois / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 151, NWS Lincoln, IL

June 18, 1998Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 1998, 10:06 PM CDT for Vermilion County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 1998, 10:06 PM CDT (03:06 UTC)
Expired
Jun 18, 1998, 10:45 PM CDT
In force
39 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1998-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1998-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2675 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.7
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WUUS1 KSPI 190306 RRA
SVRSPI
ILC183-190345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1006 PM CDT THU JUN 18 1998

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 1045 PM CDT

* AT 1005 PM LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS EXTENDING FROM DANVILLE TO 20 MILES SOUTHWEST OF
  DANVILLE...MOVING NORTHEAST AT 35 MPH.

* THIS STORM IS EXPECTED TO AFFECT AREAS AROUND...
  DANVILLE
  CATLIN
  WESTVILLE
  GEORGETOWN

DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THIS STORM.
MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME.

HEDGES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:10 PM CDT, 8 hours 56 minutes earlier.

Area forecast discussion, Jun 18, 1:10 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CDT THU JUN 18 1998

15Z RUC SHOWS MAIN BNDRY LVL MSTR CONV TO REACH CWA ARND 00Z WITH CD FNT
CURRENTLY IN WRN MO.  TSTMS MOVG TWD WRN CWA ARE DEGENERATING INTO
-SHRA.  BLV ANY SIG SVR THREAT WILL BE WITH CD FNT AND ASSOC MSTR CONV
TWD 00Z IN WRN CWA AND THRU EVE HRS IN ERN CWA..ENDING ARND 06Z.
PROBABLY NEED TO GO WITH CAT POPS IN WRN CWA 1ST PD...ENDING.

FWC TEMPS LOOK RSNBL SO WL STAY WITH THEM.

PIA   67/87  50
SPI   67/90  50
DEC   67/90  50
CMI   67/89  50
LWV   70/90  50

HEDGES

In the hours before

Special weather statement, Jun 18, 9:02 PM CDT, 1 hour 4 minutes before
ILZ027>031-036-037-040-041-047>050-190230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CDT THU JUN 18 1998

...SEVERE THUNDERSTORM WATCH NUMBER 606 HAS EXPIRED...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS AREAS OF CENTRAL
ILLINOIS WEST OF A SPRINGFIELD TO BLOOMINGTON LINE.  THE SEVERE
STORMS HAVE MOVED INTO EAST CENTRAL PARTS OF THE STATE.

GEELHART
Special weather statement, Jun 18, 9:02 PM CDT, 1 hour 4 minutes before
ILZ027>031-036-037-040-041-047>050-190230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CDT THU JUN 18 1998

...SEVERE THUNDERSTORM WATCH NUMBER 606 HAS EXPIRED...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS AREAS OF CENTRAL
ILLINOIS WEST OF A SPRINGFIELD TO BLOOMINGTON LINE.  THE SEVERE
STORMS HAVE MOVED INTO EAST CENTRAL PARTS OF THE STATE.

GEELHART
Local storm report, Jun 18, 9:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
929 PM CDT THU JUN 18 1998

PRELIMINARY DATA FOR JUNE 18 1998...AS OF 930 PM

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    ELMWOOD                   IL    60 MPH TSTM GUST
06/18/98   PEORIA                          TREES DOWN.  ESDA
                                           REPORT

0620 PM    SMITHFIELD                IL    TORNADO
06/18/98   FULTON                          BRIEF TOUCHDOWN.
                                           SPOTTER REPORT

0655 PM    ELMWOOD                   IL    WIND DAMAGE
06/18/98   PEORIA                          16-20 INCH DIAMETER
                                           TREES DOWN. POWER LINES
                                           DOWN.  STORM SPOTTER
                                           REPORT

0700 PM    RUSHVILLE                 IL    WIND DAMAGE
06/18/98   SCHUYLER                        TREES DOWN ON
                                           HOUSES...CAUSING
                                           DAMAGE. POWER LINES
                                           DOWN.  DAMAGE OCCURRED
                                           BETWEEN RUSHVILLE AND
                                           PLEASANT VIEW.
                                           SHERIFF'S REPORT (TIME
                                           ESTIMATED).

0703 PM    1 E SPARLAND              IL    WIND DAMAGE
06/18/98   MARSHALL                        TREES DOWN BETWEEN
                                           SPARLAND AND LACON.
                                           HAM RADIO REPORT

0730 PM    2 E PEKIN                 IL    WIND DAMAGE
06/18/98   TAZEWELL                        4 INCH DIAMETER TREE
                                           DOWN ON ROAD 1.5 MILES
                                           EAST OF PEKIN.  ESDA
                                           REPORT (TIME ESTIMATED)

0732 PM    MORTON                    IL    WIND DAMAGE
06/18/98   TAZEWELL                        PART OF ROOF BLOWN OFF
                                           SHOPPING CENTER.  HAM
                                           RADIO REPORT

0735 PM    CREVE COEUR               IL    WIND DAMAGE
06/18/98   TAZEWELL                        POWER LINES DOWN.  ESDA
                                           REPORT (TIME ESTIMATED)

0735 PM    MARQUETTE HGTS            IL    WIND DAMAGE
06/18/98   TAZEWELL                        TREE DOWN.  ESDA REPORT
                                           (TIME ESTIMATED)

0737 PM    MASON CITY                IL    WIND DAMAGE
06/18/98   MASON                           TREES AND POWER LINES
                                           DOWN COUNTY-WIDE.  HAM
                                           RADIO REPORT

0740 PM    HOPEDALE                  IL    WIND DAMAGE
06/18/98   TAZEWELL                        10 TO 12 INCH TREE LIMB
                                           DOWN.  TREE FELL ON A
                                           HOUSE. ESDA REPORT
                                           (TIME ESTIMATED)

0742 PM    MORTON                    IL    WIND DAMAGE
06/18/98   TAZEWELL                        ROOF BLOWN OFF
                                           VETERINARY BUILDING.
                                           ESDA REPORT

0745 PM    3 SE CREVE COEUR          IL    WIND DAMAGE
06/18/98   TAZEWELL                        3 INCH DIAMETER TREE
                                           TWISTED OFF ABOUT 3
                                           FEET OFF THE ROUND.
                                           ESDA REPORT (TIME
                                           ESTIMATED)

0745 PM    DELAVAN                   IL    WIND DAMAGE
06/18/98   TAZEWELL                        6 TO 8 INCH DIAMETER
                                           TREE LIMBS DOWN.  ESDA
                                           REPORT (TIME ESTIMATED)

0750 PM    WASHINGTON                IL    WIND DAMAGE
06/18/98   TAZEWELL                        WORK TRAILER BLOWN
                                           OVER.  ESDA REPORT

0755 PM    SPRINGFIELD               IL    70 MPH TSTM GUST
06/18/98   SANGAMON                        SPOTTER REPORT

0755 PM    2 N (SPI)SPRINGFIELD ARPT IL    WIND DAMAGE
06/18/98   SANGAMON                        LARGE TREE BLOCKING
                                           ROUTE 29 AT THE
                                           SANGAMON RIVER.  ISP
                                           REPORT

0803 PM    METAMORA                  IL    WIND DAMAGE
06/18/98   WOODFORD                        4 TO 12 INCH DIAMETER
                                           TREE LIMBS DOWN.  HAM
                                           RADIO REPORT

0805 PM    FARMINGDALE               IL    WIND DAMAGE
06/18/98   SANGAMON                        TREE AND POWER LINES
                                           DOWN.  ESDA REPORT

0908 PM    PHILO                     IL    1 INCH HAIL
06/18/98   CHAMPAIGN                       ESDA REPORT

0910 PM    TOLONO                    IL    WIND DAMAGE
06/18/98   CHAMPAIGN                       18 INCH DIAMETER TREE
                                           DOWN.  ESDA REPORT

GEELHART
Local storm report, Jun 18, 9:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
929 PM CDT THU JUN 18 1998

PRELIMINARY DATA FOR JUNE 18 1998...AS OF 930 PM

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    ELMWOOD                   IL    60 MPH TSTM GUST
06/18/98   PEORIA                          TREES DOWN.  ESDA
                                           REPORT

0620 PM    SMITHFIELD                IL    TORNADO
06/18/98   FULTON                          BRIEF TOUCHDOWN.
                                           SPOTTER REPORT

0655 PM    ELMWOOD                   IL    WIND DAMAGE
06/18/98   PEORIA                          16-20 INCH DIAMETER
                                           TREES DOWN. POWER LINES
                                           DOWN.  STORM SPOTTER
                                           REPORT

0700 PM    RUSHVILLE                 IL    WIND DAMAGE
06/18/98   SCHUYLER                        TREES DOWN ON
                                           HOUSES...CAUSING
                                           DAMAGE. POWER LINES
                                           DOWN.  DAMAGE OCCURRED
                                           BETWEEN RUSHVILLE AND
                                           PLEASANT VIEW.
                                           SHERIFF'S REPORT (TIME
                                           ESTIMATED).

0703 PM    1 E SPARLAND              IL    WIND DAMAGE
06/18/98   MARSHALL                        TREES DOWN BETWEEN
                                           SPARLAND AND LACON.
                                           HAM RADIO REPORT

0730 PM    2 E PEKIN                 IL    WIND DAMAGE
06/18/98   TAZEWELL                        4 INCH DIAMETER TREE
                                           DOWN ON ROAD 1.5 MILES
                                           EAST OF PEKIN.  ESDA
                                           REPORT (TIME ESTIMATED)

0732 PM    MORTON                    IL    WIND DAMAGE
06/18/98   TAZEWELL                        PART OF ROOF BLOWN OFF
                                           SHOPPING CENTER.  HAM
                                           RADIO REPORT

0735 PM    CREVE COEUR               IL    WIND DAMAGE
06/18/98   TAZEWELL                        POWER LINES DOWN.  ESDA
                                           REPORT (TIME ESTIMATED)

0735 PM    MARQUETTE HGTS            IL    WIND DAMAGE
06/18/98   TAZEWELL                        TREE DOWN.  ESDA REPORT
                                           (TIME ESTIMATED)

0737 PM    MASON CITY                IL    WIND DAMAGE
06/18/98   MASON                           TREES AND POWER LINES
                                           DOWN COUNTY-WIDE.  HAM
                                           RADIO REPORT

0740 PM    HOPEDALE                  IL    WIND DAMAGE
06/18/98   TAZEWELL                        10 TO 12 INCH TREE LIMB
                                           DOWN.  TREE FELL ON A
                                           HOUSE. ESDA REPORT
                                           (TIME ESTIMATED)

0742 PM    MORTON                    IL    WIND DAMAGE
06/18/98   TAZEWELL                        ROOF BLOWN OFF
                                           VETERINARY BUILDING.
                                           ESDA REPORT

0745 PM    3 SE CREVE COEUR          IL    WIND DAMAGE
06/18/98   TAZEWELL                        3 INCH DIAMETER TREE
                                           TWISTED OFF ABOUT 3
                                           FEET OFF THE ROUND.
                                           ESDA REPORT (TIME
                                           ESTIMATED)

0745 PM    DELAVAN                   IL    WIND DAMAGE
06/18/98   TAZEWELL                        6 TO 8 INCH DIAMETER
                                           TREE LIMBS DOWN.  ESDA
                                           REPORT (TIME ESTIMATED)

0750 PM    WASHINGTON                IL    WIND DAMAGE
06/18/98   TAZEWELL                        WORK TRAILER BLOWN
                                           OVER.  ESDA REPORT

0755 PM    SPRINGFIELD               IL    70 MPH TSTM GUST
06/18/98   SANGAMON                        SPOTTER REPORT

0755 PM    2 N (SPI)SPRINGFIELD ARPT IL    WIND DAMAGE
06/18/98   SANGAMON                        LARGE TREE BLOCKING
                                           ROUTE 29 AT THE
                                           SANGAMON RIVER.  ISP
                                           REPORT

0803 PM    METAMORA                  IL    WIND DAMAGE
06/18/98   WOODFORD                        4 TO 12 INCH DIAMETER
                                           TREE LIMBS DOWN.  HAM
                                           RADIO REPORT

0805 PM    FARMINGDALE               IL    WIND DAMAGE
06/18/98   SANGAMON                        TREE AND POWER LINES
                                           DOWN.  ESDA REPORT

0908 PM    PHILO                     IL    1 INCH HAIL
06/18/98   CHAMPAIGN                       ESDA REPORT

0910 PM    TOLONO                    IL    WIND DAMAGE
06/18/98   CHAMPAIGN                       18 INCH DIAMETER TREE
                                           DOWN.  ESDA REPORT

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:09 PM CDTSevere Thunderstorm WarningILXMarshall, Tazewell, Woodford66 min
Jun 18, 7:25 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon65 min
Jun 18, 7:44 PM CDTSevere Thunderstorm WarningILXMcLean76 min
Jun 18, 7:51 PM CDTSevere Thunderstorm WarningILXDeWitt69 min
Jun 18, 8:15 PM CDTFlash Flood WarningILXSangamon4 hr
Jun 18, 8:27 PM CDTSevere Thunderstorm WarningILXMacon63 min
Jun 18, 8:31 PM CDTSevere Thunderstorm WarningILXLogan, Sangamon44 min
Jun 18, 8:51 PM CDTSevere Thunderstorm WarningILXChristian69 min
Jun 18, 9:02 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion58 min
Jun 18, 9:39 PM CDTSevere Thunderstorm WarningILXShelby51 min
Jun 18, 9:52 PM CDTSevere Thunderstorm WarningILXColes, Cumberland68 min
Jun 18, 9:52 PM CDTSevere Thunderstorm WarningILXDouglas68 min
Jun 18, 9:59 PM CDTSevere Thunderstorm WarningILXClark, Edgar76 min
Jun 18, 10:43 PM CDTSevere Thunderstorm WarningILXChristian47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.